Forum

× click the New Topic button to post

First Treatment Today

11 years 8 months ago #16765 by ddoyle
Hey, Slabman---

Just read your post of April 25 (yeah, I know that was a long ways back but I've been away from the forum for a bit) where you complained about "abrasions" from the repeated cystos. Wendy is right -- a cysto is fairly invasive even the docs don't like to admit it (how many of THEM have had multiple cystos in one year??). I don't want to unduly alarm you but after my fourth cysto in six months I started to notice a hard nodule in the area above my urethra. :-\ Now I am just about sure that this has progressed into what is called "Peyronies Disease". ??? :-\ won't go into detail here -- you can Google it and learn more than you ever wanted to know. When I told my doc that I thought the cystos may have caused this he totally disagreed. But then, if the frequenty invasions of the urethreal canal didn't cause this, just what did????

Maybe someone else has experienced this? I know that Warren has a chronic stricture, which is perhaps worse, but I haven't seen this mentioned in our forum. Just curious....

DJDoyle

Please Log in or Create an account to join the conversation.

11 years 8 months ago #16699 by Patricia
I think that is in reference to septic reactions to BCG...
The primary side effects of BCG are increased urinary frequency, dysuria, hematuria, and flu-like symptoms. Systemic symptoms can include arthralgia/arthritis, rash, fatigue, fever, and systemic BCG infection, which can present as pneumonitis, hepatitis, epididymitis, prostatitis, renal abscess, or sepsis. BCG is sensitive to ciprofloxacin and other fluoroquinolones as well as most antitubercular antibiotics, such as isoniazid, ethambutol, etc. Septic reactions should be treated with combination antibiotics including isoniazid and rifampicin as well as steroids. Steroids should be tapered gradually to prevent relapse.

Please Log in or Create an account to join the conversation.

11 years 8 months ago #16695 by slabman
In digging around the Web Cafe, I found the following:


Drug interactions-Antibiotics

In case of BCG instillation therapy, the antibiotics in the class of quinolones, doxycycline and gentamycin should be avoided in concomitant urinary tract infections. In case of severe systemic complications, 5-quinolones might be used
additionally if one of the anti-tuberculosis drugs including isoniazid, rifampicin or ethambutol is not tolerated. Cycloserine, previously proposed for the early treatment of BCG-sepsis is not recommended any more. Only the appropriate use of antibacterial drugs during intravesical BCG immunotherapy preserves the therapeutic safety and efficacy. X

Quinolone *antibiotics:
Trovan (trovafloxain mesylate), Trovan IV (alsatrofloxacin mesylate, Ciloxan (ciprofloxacin hydrochloride), Zagam (sparfloxacin), Elequin (levofloxacin), Levaquin (levofloxacin), Cipro* (ciprofloxacin), Maxaquin (lomefloxacin), Noroxin (norfloxacin), Floxin (ofloxin)
*Cipro is an often used antibiotic, though not always without side effects. For more info on Cipro you can look here: http://prostatitis.org/ciproeffects.html


So, my understanding is a lot of us are given Cipro for urinary tract infection during BCG treatment. According to this, we should avoid it. What is the real story here?

Bob
T1 G3
Age 66
DX April 2008
TURB April 2008
Last BCG (#15) April 2009

Please Log in or Create an account to join the conversation.

11 years 8 months ago #16694 by slabman
A couple days have elapsed and I'm very slow recovering from these symptoms. I think the assumed bladder infection is not the case and this is plain old BCG-induced side effects. Aching joints, wildly-fluctuating temps from 96 to 102.8, nausea/vomiting, lower back pain, fluid buildup in my ears and resultant dizziness/unstableness. Does this seem like the case?

I had to miss treatment #4, so what will this mean to the remaining treatment schedule? Is this going to occur after each subsequent treatment?

I have a friend who just had a brain tumor removed, so I don't ever want to complain about MY symptoms too much....he's going through much worse.

Bob
T1 G3
Age 66
DX April 2008
TURB April 2008
Last BCG (#15) April 2009

Please Log in or Create an account to join the conversation.

11 years 8 months ago #16650 by slabman
Guess I spoke too soon. 3 days after #3 I began to sense some discomfort while urinating. Thought it was just because I drank a fair bit of iced tea and it activated my prostate. Then 3 days later I came up with a fever of 102.8 and for the past two days have been laying low, fighting these high temps. For the record, the Doc said BCG symptoms should have occurred within a day or two of treatment, so this was a BCG-induced bladder infection. Something for others to keep in mind when they go through their treatments. BTW....he didn't want me on Ciprofloxin for an extended period, but with this development, I think we all should stay on antibiotics as a precaution. Tomorrow is #4, but I'm sure it'll be deferred.

Bob
T1 G3
Age 66
DX April 2008
TURB April 2008
Last BCG (#15) April 2009

Please Log in or Create an account to join the conversation.

11 years 8 months ago #16649 by Mini2008
Hope everyone's treatments are going well.

My husband went for #4 last Wednesday and it came back that he had blood in his urine. They postponed the treatment. This weekend his burning while he urinates and continuous pain in the bladder still are there.

I am not sure if this is normal. I am new here and I apologize for posting about the situation on someone else's thread. Was just hoping for some insight. Thanks.

I do wish everyone the best with the treatments.

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add Files.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 0 Users and 1553 Guests 

Statistics

Today Total Opened: 0 Today Total Answered: 1 Latest User: Muskrat1
Yesterday Total Opened: 1 Yesterday Total Answered: 2
Total Posts: 53178 Total Subjects: 6935 Total Users: 8546
Powered by Kunena Forum